Alert archive / South Dakota / High Wind Watches in 2007
High Wind Watch 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this high wind watch at Jan 7, 2007, 3:40 AM CST for 18 counties in South Dakota. It took effect at Jan 7, 2007, 4:10 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 3:40 AM CST (09:40 UTC)
- In effect from
- Jan 7, 2007, 4:10 PM CST
- Expired
- Jan 8, 2007, 3:49 AM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Jan 6, 3:20 PM CST, 12 hours 20 minutes earlier.
Area forecast discussion, Jan 6, 3:20 PM CST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CST SAT JAN 6 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. MAIN FORECAST CHALLENGES CONTINUE TO BE PRECIPITATION CHANCES WITH THE TWO CLIPPER SYSTEMS SET TO AFFECT THE REGION...AND WINDS. 21Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER SOUTH CENTRAL CANADA...WITH A TROUGH EXTENDING SOUTH OVER THE WESTERN HIGH PLAINS. THE NAM CONTINUES TO BE THE ODD MODEL OUT...ESPECIALLY IN THE LATER PERIODS OF THE SHORT TERM...SO STUCK WITH THE MORE CONSISTENT GFS. A COUPLE OF CLIPPER TYPE SYSTEMS AND ASSOCIATED UPPER WAVES WILL TRACK ACROSS THE REGION...THE FIRST TONIGHT THROUGH SUNDAY MORNING...AND THE SECOND ON MONDAY. EACH OF THESE SYSTEMS LOOK TO BRING A LITTLE LIGHT SNOW TO THE CWA...BUT DUE TO THEIR FAST MOVEMENT...AMOUNTS WILL GENERALLY BE LESS THAN ONE HALF INCH. THE WINDS BECOME AN ISSUE WITH THE PASSAGE OF EACH OF THE CLIPPERS AS A TIGHT PRESSURE GRADIENT SETS UP BETWEEN THEM AND STRONG HIGH PRESSURE OVER THE NORTHERN ROCKIES. CURRENT THINKING IS THAT WINDS WILL NOT QUITE MAKE WIND ADVISORY CRITERIA ON SUNDAY...BUT LIKELY WILL ON MONDAY...ESPECIALLY IN THE WESTERN AND CENTRAL PORTIONS OF THE CWA. THEREFORE...WILL NOT ISSUE ANY HEADLINES AT THIS TIME AND GIVE LATER SHIFTS A BETTER CHANCE TO LOOKS AT THE FINE DETAILS AS WE GET CLOSER TO MONDAY. NO BIG CHANGES MADE TO TEMPERATURES. NO REAL STRONG COLD AIR MOVING IN WITH EITHER OF THE CLIPPERS. CLOUD COVER WILL LIKELY AID IN KEEPING OVERNIGHT LOWS FROM DROPPING TOO MUCH...BUT WILL ALSO HINDER DAYTIME WARMING. GENERALLY WENT WITH LOWS IN THE TEENS TO LOWER 20S...AND HIGHS FROM THE UPPER 20S INTO THE 30S. WARMER AIR MOVES IN TOWARD THE END OF THE PERIOD...WITH H85 TEMPS CLIMBING ABOVE ZERO TUESDAY NIGHT. .LONG TERM...WEDNESDAY THROUGH SATURDAY WEDNESDAY STARTS OFF WITH WARMER AIR IN PLACE OVER THE NORTHERN PLAINS AND A LOW PRESSURE SYSTEM MOVING EAST ALONG THE CANADIAN BORDER. THE 06Z GFS SEEMS A LITTLE FAST WITH MOVING THE SURFACE TROUGH AND COLD FRONT INTO THE AREA. CONTINUED WITH A SOLUTION CLOSE TO THE PREVIOUS FORECAST AND SUPPORTED BY THE 12Z GFS...AND TO SOME EXTENT THE 12Z CANADIAN. THE 00Z ECMWF IS SLOWER YET WITH THIS SYSTEM...KEEPING THE SURFACE TROUGH IN WESTERN SD BY WED EVENING. HOWEVER...A QUICK GLANCE AT THE RECENTLY ACQUIRED 12Z ECMWF REVEALS THAT ITS SOLUTION HAS THE LOW MOVING A LITTLE FASTER THAN ITS 00Z RUN...SIMILAR TO THE 12Z GFS IN TIMING. MODELS GENERALLY AGREE THAT A WESTERN CONUS TROUGH WILL DEVELOP ON THURSDAY AND FRIDAY AS THE NORTHERN SYSTEM PUSHES ENE ACROSS SOUTHEASTERN CANADA. BY 00Z SATURDAY...AN ARCTIC 1040+ MB HIGH IS EXPECTED TO BE SETTLING INTO THE NORTHERN PLAINS FROM THE NORTH. WITH THE HIGH BUILDING INTO THE AREA AND SOUTHWEST FLOW IN THE MID LEVELS...A SIGNIFICANT ISENTROPIC LIFTING SCENARIO MAY RESULT IN LIGHT SNOW AS FAR NORTH AS A WATERTOWN TO PIERRE LINE. WAS RELUCTANT TO JUMP ON THIS EVENT THIS EARLY AS THE ECMWF RUNS PUSH THE HIGH FURTHER SOUTH INTO THE NORTHERN PLAINS BY 00Z SATURDAY AND KEEP THE LIFT/MOISTURE MORE TO THE SOUTH. SINCE THE LAST 3 RUNS OF THE GFS FAVOR BRINGING PRECIP INTO THE SOUTHERN CWA...AND AFTER COLLABORATION WITH NEIGHBORS...DECIDED TO INCLUDE A SLIGHT CHANCE IN THE SOUTH FOR FRIDAY AND FRIDAY NIGHT. TEMPERATURES WILL BE UNSEASONABLY WARM FOR WEDNESDAY...AND THEN RELATIVELY COLD BY FRIDAY. HAVE TRENDED TEMPERATURES DOWNWARD FOR MUCH OF THIS PERIOD. THERE STILL APPEARS TO BE ROOM TO ADJUST TEMPS DOWNWARD YET IF MODELS CONTINUE ON CURRENT PATH. .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && PARKIN/KNUTSVIG
Hazardous weather outlook, Jan 6, 5:13 AM CST, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 513 AM CST SAT JAN 6 2007 MNZ039-046-SDZ006>008-011-018>023-071115- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 513 AM CST SAT JAN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT. GUSTY NORTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO NEAR 45 MPH...ARE EXPECTED DURING THE DAY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>005-009-010-015>017-033>037-045-048-051-071115- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 513 AM CST SAT JAN 6 2007 /413 AM MST SAT JAN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...GUSTING AS HIGH AS 40 MPH...DURING THE DAY SUNDAY. ANOTHER COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT INTO MONDAY. NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:40 AM CST | Wind Advisory | ABR | Buffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more | 6 hr |
| Jan 7, 4:10 PM CST | High Wind Warning | ABR | Buffalo, Campbell, Corson, Dewey, Hughes, Hyde and 6 more | 32 hr |
Nearby
High Wind Watches in South Dakota, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.